MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. OVERSTITCH¿ ENDOSCOPIC SUTURING SYSTEM; SUTURING SYSTEM,

APOLLO ENDOSURGERY, INC. OVERSTITCH¿ ENDOSCOPIC SUTURING SYSTEM; SUTURING SYSTEM,
Model Number THX-165-028
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Combined medwatch submitted to the fda on (b)(6) 2023.A review of the device labeling notes the following: the current overstitch¿ endoscopic suturing system (ess) instructions for use (ifu) addressed the known and potential event of "helix-could not be removed from tissue" as follows: warnings: only physicians possessing sufficient skill and experience in similar or the same techniques should perform endoscopic procedures.Troubleshooting: helix stuck in tissue: i.Use a suitable accessory through the primary channel to apply counter traction to the tissue around the helix, and pull the helix free.Ii.Once endoscopic techniques have been exhausted, utilize laparoscopic techniques to remove the helix.Adverse events possible complications that may result from using the endoscopic suturing system include, but may not be limited to: · conversion to laparoscopic or open procedure · intra-abdominal (hollow or solid) visceral injury additional information: the investigator determined that a device history record (dhr) review is required for this complaint due to the complaint being mdr reportable.Dhr review was completed for lot number, af04791.The subject product met all specifications and requirements in effect at the time of manufacture.There were no other complaints in the apollo database against this lot number, af04791.Device evaluation summary: the device was returned to the apollo device analysis laboratory on 03/aug/2023.One tissue helix was returned for evaluation.Engineering visually and functionally tested the device.The knob was pushed down, and it extended the coil as intended, then the knob was pulled up and the coil retracted into the catheter as intended.The knob was rotated, and the coil turned as intended.There was no whipping of the wire.Under microscopic analysis, the helix tip appeared to be sharp.The complaint could not be verified as functional evaluation showed the device performed as intended.
 
Event or Problem Description
Healthcare professional reported difficulty removing helix from mucosa.Argon used for eventual removal and clips applied for closure.Procedure was aborted.Patient is doing well.

Brand Name
OVERSTITCH¿ ENDOSCOPIC SUTURING SYSTEM
Common Device Name
SUTURING SYSTEM,
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s. capital of texas hwy
bldg. 1 ste. 300
austin TX 78746
Manufacturer (Section G)
APOLLO ENDOSURGERY COSTA RICA, SRL
coyol free zone
bldg b 13.3
alajuela, cs CRI
CS   CRI
Manufacturer Contact
adriana russell
1120 s. capital of texas hwy
bldg. 1 ste. 300
austin, TX 78746
5122795114
MDR Report Key17549930
Report Number3006722112-2023-00154
Device Sequence Number6683885
Product Code OCW
UDI-Device Identifier10811955020688
UDI-Public(01)10811955020688(17)20241115(11)20211115(10)AF04791
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K081853
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/15/2024
Device Model NumberTHX-165-028
Device Catalogue NumberTHX-165-028
Device Lot NumberAF04791
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/18/2023
Initial Report FDA Received Date08/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale